Alert archive / Nevada / Wind Advisories in 2022
Wind Advisory 16, NWS Elko, NV
NWS Elko, NV issued this wind advisory at May 4, 2022, 2:43 PM PDT for 5 counties in Nevada. It took effect at May 5, 2022, 11:00 AM PDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- May 4, 2022, 2:43 PM PDT (21:43 UTC)
- In effect from
- May 5, 2022, 11:00 AM PDT
- Expired
- May 5, 2022, 9:00 PM PDT
- In force
- 10 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Eureka County, NV, Humboldt County, NV, Lander County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 56 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.7 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1946 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -98 m²/s²
- 0-3 km storm-relative helicity
- -89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
395 WWUS75 KLKN 042143 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 243 PM PDT Wed May 4 2022 NVZ030-036-052215- /O.NEW.KLKN.WI.Y.0016.220505T1800Z-220506T0400Z/ Humboldt County-Northern Lander County and Northern Eureka County- Including the cities of Golconda, Winnemucca, Valmy, Dufferena, Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, Emigrant Pass, and Palisade 243 PM PDT Wed May 4 2022 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 9 PM PDT THURSDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Humboldt County and Northern Lander County and Northern Eureka County. * WHEN...From 11 AM to 9 PM PDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Blowing dust could reduce visibility down to a mile or less making travel difficult at times. * ADDITIONAL DETAILS...Blowing dust is expected alongside these strong winds. Look for visibility to be greatly reduce at times, especially around Northern Lander County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
3 follow-up statements
374 WWUS75 KLKN 050918 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 218 AM PDT Thu May 5 2022 NVZ031-034-038-039-060030- /O.EXA.KLKN.WI.Y.0016.220505T1800Z-220506T0400Z/ Northern Elko County-Ruby Mountains and East Humboldt Range- Southwest Elko County-South Central Elko County- Including the cities of Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee, Tuscarora, Elko, Ryndon, Jiggs, Lamoille, Lee, South Fork, Spring Creek, Ruby Lake, and Oasis 218 AM PDT Thu May 5 2022 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Northern Elko County, Ruby Mountains and East Humboldt Range, Southwest Elko County and South Central Elko County. * WHEN...From 11 AM to 9 PM PDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Blowing dust could reduce visibility down to a mile or less making travel difficult at times. * ADDITIONAL DETAILS...Blowing dust is expected alongside these strong winds. Look for visibility to be greatly reduce at times, especially around the I-80 corridor. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NVZ030-036-060030- /O.CON.KLKN.WI.Y.0016.220505T1800Z-220506T0400Z/ Humboldt County-Northern Lander County and Northern Eureka County- Including the cities of Golconda, Winnemucca, Valmy, Dufferena, Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, Emigrant Pass, and Palisade 218 AM PDT Thu May 5 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Humboldt County and Northern Lander County and Northern Eureka County. * WHEN...From 11 AM to 9 PM PDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Blowing dust could reduce visibility down to a mile or less making travel difficult at times. * ADDITIONAL DETAILS...Blowing dust is expected alongside these strong winds. Look for visibility to be greatly reduce at times, especially around Northern Lander County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
791 WWUS75 KLKN 052139 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 239 PM PDT Thu May 5 2022 NVZ030-031-034-036-038-062200- /O.NEW.KLKN.WI.Y.0017.220506T1800Z-220507T0400Z/ /O.CON.KLKN.WI.Y.0016.000000T0000Z-220506T0400Z/ Humboldt County-Northern Elko County- Ruby Mountains and East Humboldt Range- Northern Lander County and Northern Eureka County- Southwest Elko County- Including the cities of Golconda, Winnemucca, Valmy, Dufferena, Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee, Tuscarora, Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, Emigrant Pass, Palisade, Elko, Ryndon, Jiggs, Lamoille, Lee, South Fork, and Spring Creek 239 PM PDT Thu May 5 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 11 AM TO 9 PM PDT FRIDAY... * WHAT...For the rest of Thursday, southwest winds 25 to 35 mph with gusts up to 55 mph with similar conditions expected Friday. * WHERE...Humboldt County, Northern Elko County, Ruby Mountains and East Humboldt Range, Northern Lander County and Northern Eureka County and Southwest Elko County. * WHEN... Until 9 PM PDT this evening with the second Wind Advisory from 11 AM to 9 PM PDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Blowing dust could reduce visibility down to a mile or less making travel difficult at times. * ADDITIONAL DETAILS...Blowing dust is expected alongside these strong winds. Look for visibility to be greatly reduce at times, especially around the I-80 and US-50 corridors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NVZ037-062200- /O.NEW.KLKN.WI.Y.0017.220506T1800Z-220507T0400Z/ Southern Lander County and Southern Eureka County- Including the cities of Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, and Garden Pass 239 PM PDT Thu May 5 2022 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 9 PM PDT FRIDAY... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Southern Lander County and Southern Eureka County. * WHEN...From 11 AM to 9 PM PDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Blowing dust could reduce visibility down to a mile or less making travel difficult at times. * ADDITIONAL DETAILS...Blowing dust is expected alongside these strong winds. Look for visibility to be greatly reduce at times, especially around the US-50 corridor. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NVZ039-060400- /O.CON.KLKN.WI.Y.0016.000000T0000Z-220506T0400Z/ South Central Elko County- Including the cities of Ruby Lake and Oasis 239 PM PDT Thu May 5 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Northern Elko County, Ruby Mountains and East Humboldt Range, Southwest Elko County and South Central Elko County. * WHEN...From 11 AM to 9 PM PDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Blowing dust could reduce visibility down to a mile or less making travel difficult at times. * ADDITIONAL DETAILS...Blowing dust is expected alongside these strong winds. Look for visibility to be greatly reduce at times, especially around the I-80 corridor. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
985 WWUS75 KLKN 060336 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 836 PM PDT Thu May 5 2022 NVZ030-031-034-036-038-070400- /O.EXP.KLKN.WI.Y.0016.000000T0000Z-220506T0400Z/ /O.CON.KLKN.WI.Y.0017.220506T1800Z-220507T0400Z/ Humboldt County-Northern Elko County- Ruby Mountains and East Humboldt Range- Northern Lander County and Northern Eureka County- Southwest Elko County- Including the cities of Golconda, Winnemucca, Valmy, Dufferena, Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee, Tuscarora, Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, Emigrant Pass, Palisade, Elko, Ryndon, Jiggs, Lamoille, Lee, South Fork, and Spring Creek 836 PM PDT Thu May 5 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 9 PM PDT FRIDAY... ...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... * WHAT...Southwest winds 20 to 35 mph with gusts up to 55 mph expected. * WHERE...Northern Elko County, Humboldt County, Ruby Mountains and East Humboldt Range, Northern Lander County and Northern Eureka County and Southwest Elko County. * WHEN...From 11 AM to 9 PM PDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. * ADDITIONAL DETAILS...Blowing dust is expected alongside these strong winds. Look for visibility to be greatly reduce at times, especially around the I-80 and US-50 corridors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NVZ039-060445- /O.EXP.KLKN.WI.Y.0016.000000T0000Z-220506T0400Z/ South Central Elko County- Including the cities of Ruby Lake and Oasis 836 PM PDT Thu May 5 2022 ...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... The winds have diminished this evening and therefore the wind advisory will be allowed to expire. $$ NVZ037-070400- /O.CON.KLKN.WI.Y.0017.220506T1800Z-220507T0400Z/ Southern Lander County and Southern Eureka County- Including the cities of Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, and Garden Pass 836 PM PDT Thu May 5 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 9 PM PDT FRIDAY... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Southern Lander County and Southern Eureka County. * WHEN...From 11 AM to 9 PM PDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. * ADDITIONAL DETAILS...Blowing dust is expected alongside these strong winds. Look for visibility to be greatly reduce at times, especially around the US-50 corridor. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at May 4, 2:09 AM PDT, 12 hours 34 minutes earlier.
Area forecast discussion, May 4, 2:09 AM PDT, 12 hours 34 minutes before
Area Forecast Discussion National Weather Service Elko NV 209 AM PDT Wed May 4 2022 .SYNOPSIS...A quick transiting ridge is causing fair and dry weather across the silver state today and Thursday. Winds will be gusty for Thursday as the ridge starts to be replaced by a storm system. Friday will see even stronger winds and the return of unsettled weather to northern NV. As has been the normal this year, blowing dust can occur with the gusty winds of thursday and Friday. && .SHORT TERM...Wednesday and Thursday. A ridge is passing across NV for both today and Thursday. This ridge will cause fair and dry weather across the silver state during this time. Temperatures will be increasing under the ridge with highs in the 70s to even the low 80s for both days. Expect sunny skies for today and then cloudy skies for Thursday. The increase in clouds is a herald of a trough that will impact the region later on Friday. However before the trough arrives it will cause the winds across NV to become gusty on Thursday. Gusts in the 20s and 30s mph range are likely with even the off chance of an isolated gusts into 40s mph. This in turn makes it likely that some blowing dust will occur as has been typical of the winds storms we have seen this year. Morale of the story is that today is about the best day for an outdoor picnic before unsettled weather returns to NV. .LONG TERM...Friday through next Wednesday...Westerly jet energy increases over the Great Basin region Friday, with gusty afternoon winds continuing. Light shower activity will be possible over or near mountains of far northern NV, near the Oregon and Idaho borders. Westerly winds Friday afternoon will be a little stronger than on Thursday. Have also added areas of blowing dust for portions of northern and central NV for Friday afternoon and evening. Slightly cooler but still warm on Friday with highs in the upper 60s to mid 80s, with the cooler temps along the northern border with the cloud cover and showers. Saturday and Sunday the westerly jet energy over the region will dig south, carving out broad trough energy across the western US. Temperatures over the weekend will cool significantly, especially so across northern NV as the trough settles in over the Pac NW and over northern CA/NV/UT. Highs by Sunday will only be in the 40s to 50s north to upper 50s to low 70s central. Shower activity on Saturday looks to mainly stay over Humboldt and Elko Counties, then expand slightly farther south on Sunday as the low dips farther south. At this time, showers on Sunday look to be over the northern half of the CWA, mainly north of highway 50, however the much colder air under the trough will result in most shower activity being snow. A few inches of snow for the northern mountains Saturday night through Sunday evening, with a dusting possible for valley locations. Weak instability across the north could result in some thunderstorms and included slight chance along the northern border. Expect the gusty west to northwest winds to continue as the strong winds aloft and tight gradient remain over the region. Unsettled weather continues into early to mid next week as the large-scale trough or a closed low remains somewhere over CA/NV. Confidence is high for troughing or low over our region as all deterministic and majority of ensemble guidance show this solution. The exact placement will determine when and where will see the best potential for precip. Expect at least a chance of mainly snow showers Monday and then mix of rain and snow showers Tuesday and Wednesday as temps and snow levels will be quite low under the trough/low. With the colder temps aloft with low or trough axis overhead, will see a little better instability to include at least a slight chance for thunder. Temperatures remain below normal early next week with highs generally in the upper 40s to low 60s. Could be higher or lower depending on trough/low location. && .AVIATION...VFR conditions are expected into Wednesday night at all terminals. Conditions look to remain dry at the terminals as high pressure builds in and the only concern is for areas of freezing fog around the KEKO terminal before sunrise Wednesday, although confidence is low with regard to fog. Afternoon winds Wednesday will be light. && .FIRE WEATHER...Fair and dry weather with light winds for today across all fire zones. Thursday will see further fair and dry weather for all fire zones. Winds will be gusty across all fire zones for Thursday. This is creating critical wind and RH conditions for zones 424, 425, and 427. However the fuels are not currently listed as critical during the spring green up, thus no fire watch or red flag will be issued at this time. A weather system will arrive in NV on Friday bringing stronger winds and higher moisture to all fire zones. Showers with limited precipitation are more likely than not along the ID/NV border on Friday. There is also a very off chance that an isolated thunderstorm can occur in the same area Friday evening. && .LKN WATCHES/WARNINGS/ADVISORIES... None. && 99/87/92/99
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.